Oklahoma, 2016

Wildfire in Oklahoma, December 10, 2016

December 10, 2016 · NWS AMA · 1 event in 1 county or zone

The Hwy 64 Command wildfire began around 1508CST about six miles north northwest of Guymon Oklahoma in Texas county. S.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Hwy 64 Command wildfire began around 1508CST about six miles north northwest of Guymon Oklahoma in Texas county. The wildfire started on the south side of U.S. Highway 64 and consumed approximately three hundred and fifty acres. There were no homes or other structures threatened and there also were no homes or other structures that were destroyed by the wildfire. There were also no injuries or fatalities reported. A break line finally stopped the wildfire from entering a river bed. The cause of the wildfire was unknown. The wildfire was contained around 1800CST and a total of six fire departments or other fire agencies responded to the wildfire including fire units from Guymon, Goodwell, Hooker, Hough, Texhoma, and Hardesty.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 10, 3:01 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 10, 3:01 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
301 PM CST Sat Dec 10 2016

.DISCUSSION...
Several cold fronts are the focus for the forecast for the next 7
days. Unseasonably warm temperatures Today will quickly be replaced
by cooler temperatures Sunday as another cold front sweeps across the
Panhandles. High temperatures are expected to range in the mid 50s to
lower 60s. We quickly rebound on Monday with temperatures area wide
possibly getting to the 60 degree mark while the southwestern Texas
Panhandle pushes into the mid 60s once again.

On Tuesday, another cold front pushes into the Panhandles with a
little more cold air behind it. This will help to keep our high
temperatures in the 40s across the NE with possibly the far SW
reaching the 60 degree mark. The warmer temperatures across the SW
will be more of a product of the surface winds returning to the south
and southwest much quicker than locations north and east.

Models diverge in the extended portion of the forecast with respect
to timing of fronts and moisture availability. A greater push of
colder air is expected to move into the Panhandles early on Wednesday
morning. This will give us much cooler daytime highs with near
freezing highs across the NE to lower 50s across the SW. This front
is expected to move through precip free. Models show warm air
advection surging northward Thursday and Thursday night to bring
warmer temperatures to the area. With 850mb temperatures of 16 to 18C
over the Panhandles on Friday, we could see highs in the 60s across
the southern Texas Panhandle. Forecast models show that there could
be a chance for precip across the eastern Panhandles early on in the
day with the majority of the precip chances remaining east and north
of the area. We could easily be stuck in the dry slot with this
system. High temperatures on Saturday gets tricky due to the timing
of another arctic surge pushing into the Panhandles. The front looks
dry initially with possible chance for precip over the weekend. Kept
chances low for now given run to run discrepancies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                44  59  27  61  31 /   0   0   0   0   0
Beaver OK                  38  54  26  53  24 /   0   0   0   0   0
Boise City OK              40  52  28  56  23 /   0   0   0   0   0
Borger TX                  43  58  27  59  32 /   0   0   0   0   0
Boys Ranch TX              43  61  27  61  27 /   0   0   0   0   0
Canyon TX                  44  62  28  62  29 /   0   0   0   0   0
Clarendon TX               42  61  31  57  32 /   0   0   0   0   0
Dalhart TX                 40  58  26  59  26 /   0   0   0   0   0
Guymon OK                  40  54  25  56  23 /   0   0   0   0   0
Hereford TX                42  65  26  64  29 /   0   0   0   0   0
Lipscomb TX                39  55  28  54  29 /   0   0   0   0   0
Pampa TX                   44  57  27  58  32 /   0   0   0   0   0
Shamrock TX                39  58  29  53  31 /   0   0   0   0   0
Wellington TX              40  61  30  53  31 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

2/14
Hazardous weather outlook, Dec 10, 2:37 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
237 PM CST SAT DEC 10 2016

OKZ001>003-TXZ001>020-111000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
237 PM CST SAT DEC 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT RAIN OR SNOW MAY BE POSSIBLE FRIDAY ACROSS THE FAR EASTERN
PANHANDLES AHEAD OF OUR NEXT STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Texas

When
December 10, 3:08 PM CST to 6:00 PM CST
Where
Texas forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, December 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673099.